MAUDE Adverse Event Report: SMITH & NEPHEW, INC. DEPTH GAUGE FOR 1.8MM PEGS/2.4MM SCREWS; PLATE, FIXATION, BONE

SMITH & NEPHEW, INC. DEPTH GAUGE FOR 1.8MM PEGS/2.4MM SCREWS; PLATE, FIXATION, BONE
Model Number 71158072
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/06/2021
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that, the depth gauge for 1.8mm pegs/2.4mm screws tip was missing.As this was noticed during field inspection, no case involved; therefore, there was no patient involvement.
 
Additional Manufacturer Narrative
H6: the device, used for treatment, was not returned for evaluation.Therefore, product analysis could not be performed at this time.So the reported event could not be confirmed.A medical investigation was conducted and confirms the data presented in the literature review article indicates that a patient required postoperative abt (allogeneic blood transfusion) due to preoperative anemia.Without clinically relevant patient-specific supporting documentation a thorough medical investigation cannot be performed, and the patient outcome beyond that which is documented in the article cannot be confirmed.Therefore, no further clinical assessment is warranted at this time.Factors and/or some potential probable causes that could contribute to the reported event have been identified as overuse or excessive pressure on the joint, injury, infection and/or patient condition.At this time, we have no reason to suspect that the product failed to meet any product specifications at the time of manufacture.Based on this investigation, the need for corrective action is not indicated.Without the actual product involved and/or device information, our investigation cannot proceed.If the device or new information is received in the future, this complaint can be re-opened.No further actions are being taken at this time.We consider this investigation closed.

Brand Name
DEPTH GAUGE FOR 1.8MM PEGS/2.4MM SCREWS
Common Device Name
PLATE, FIXATION, BONE
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
MDR Report Key11860071
Report Number1020279-2021-04518
Device Sequence Number4016682
Product Code HRS
UDI-Device Identifier00885556631720
UDI-Public00885556631720
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K161665
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 07/12/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number71158072
Device Catalogue Number71158072
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 05/06/2021
Supplement Date Received by Manufacturer07/09/2021
Initial Report FDA Received Date05/20/2021
Supplement Report FDA Received Date07/12/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1